NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, September 20, 2014
Skin Care and Diseases
Tacrolimus & lymphadenopathy
I`m 25, and I`ve had atopic dermatitis basically from birth, and tried many different products. I started using protopic at least 3-4 years ago (I can`t remember exactly when). I experienced a lot of burning and itching after I applied it, but I continued using it. More recently, I haven`t been using it that often, only occasionally when my eczema is particularly flaring. About 2 months ago I started noticing lymphadenopathy (epitrochlear, axillary, posterior cervical, etc.). The nodes are all small (most under 1 cm), and I have no other symptoms. I`ve heard that tacrolimus use can result in lymphadenopathy & even lymphoma. How likely is this? Is it likely that my lymph nodes could be related to the tacrolimus, even when I haven`t used it that much recently? Thank you!
Not much has been established regarding tacrolimus and lymphadenopathy. Persistent palpable lymphadenopathy should be examined by a physician.
Elma D Baron, MD
Associate Professor of Dermatology
Director, Skin Study Center
School of Medicine
Case Western Reserve University